Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 22, 2022, 9:12 AM CDT for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2022, 9:12 AM CDT (14:12 UTC)
- Expired
- May 22, 2022, 10:45 AM CDT
- In force
- 93 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
742
WGUS54 KLCH 221412
FFWLCH
LAC001-053-221545-
/O.NEW.KLCH.FF.W.0014.220522T1412Z-220522T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
912 AM CDT Sun May 22 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
West Central Acadia Parish in southwestern Louisiana...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
* Until 1045 AM CDT.
* At 912 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jennings, Mermentau, Evangeline, Hathaway and Roanoke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3018 9264 3018 9267 3017 9268 3018 9272
3021 9275 3023 9276 3027 9277 3038 9277
3043 9275 3045 9272 3045 9271 3045 9269
3039 9263 3036 9260 3032 9256 3026 9252
3024 9252 3021 9254 3020 9258
FLASH FLOOD...RADAR INDICATED
$$
APDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 22, 7:58 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 22, 7:58 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
758 AM CDT Sun May 22 2022
.DISCUSSION...
For the 05/22/2022 1200 UTC TAF package.
&&
.AVIATION...
Thunderstorms are moving through the area with heavy rainfall and
lightning at times. Variable gusty winds and IFR conditions will
be possible as storms move through the area. Conditions will
improve later in the morning into the afternoon hours. Low-level
clouds will be expected tomorrow morning and could cause MVFR/IFR
conditions.
55
&&
.PREV DISCUSSION... /issued 511 AM CDT Sun May 22 2022/
SHORT TERM [Today through Monday Night]...
Broken line of showers and thunderstorms moving through the CWA
currently, with the main threat at the moment being minor flooding
and winds. Some training has occurred in interior SETX,
triggering the issuance of a Flash Flood Warning this morning.
Though convection will come to an end behind the line, light
showers will continue. Thunderstorms will continue throughout the
day ahead and along the frontal boundary as it slowly progress
southeastward through the area before slowing / stalling. Tonight
into tomorrow, activity will quiet down a bit as the front bisects
the area. By tomorrow night, the front will begin to lift back
north through the area providing another round of showers and
thunderstorms.
87
LONG TERM [Tuesday through Saturday]...
A warm frontal boundary will lift north Tuesday as a deepening trof
and subsequent surface low pressure center develop across the upper
Midwest. Shortwave pulses along the eastern fringe of the upper
trough will easily tap into deep Gulf moisture to keep elevated rain
and thunderstorm chances in the forecast through Thursday. With
ample cloud cover and rain-cooled air, temperatures will hover below
seasonal norms in the mid to upper 80s.
Rain chances will begin tapering off Thursday when a dry airmass
begins nosing into the southeastern US throughout the day. Any
lingering rain or isolated thunderstorms should come to a close by
Friday afternoon as dry air and high pressure take over.
Beyond Friday, dry conditions and warming temperatures return
beneath clear, sunny skies.
11
MARINE...
Elevated winds are expected to last through the day. Showers and
thunderstorms are possible with the approach and passage of a
cold front. After a brief shift to a more easterly wind direction
behind the boundary, onshore flow is expected to re- develop
Monday as the front lifts back onshore.
87
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 67 85 69 / 70 30 30 20
LCH 86 67 86 70 / 80 30 40 40
LFT 86 69 85 71 / 80 50 60 30
BPT 86 69 87 72 / 80 30 30 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ470-
472-475.
Small Craft Exercise Caution until 4 PM CDT this afternoon for
GMZ450-452-455.
&&Hazardous weather outlook, May 22, 6:11 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 611 AM CDT Sun May 22 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-231115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 611 AM CDT Sun May 22 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms, a few of which could be severe, occurring ahead and along of a weak frontal boundary. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Look for showers and thunderstorms through the coming week as the frontal boundary is expected to stall for several days over the region. This will give the region a much needed shot at some rains which have been lacking as of late. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-231115- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 611 AM CDT Sun May 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms, a few of which could be severe, will occur ahead and along of a weak frontal boundary. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-231115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 611 AM CDT Sun May 22 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and thunderstorms, a few of which could be severe, will occur ahead and along of a weak frontal boundary. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 22, 5:50 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 AM CDT SUN MAY 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 4 N SILSBEE 30.41N 94.18W
05/22/2022 HARDIN TX LAW ENFORCEMENT
COUNTY SHERRIFF OFFICE REPORTED SOME DITCHES
OVERFLOWING.
&&
CASSpecial weather statement, May 22, 6:11 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
611 AM CDT Sun May 22 2022
LAZ041-042-073-074-221215-
Calcasieu LA-West Cameron LA-Jefferson Davis LA-East Cameron LA-
611 AM CDT Sun May 22 2022
...Strong thunderstorms will impact portions of Cameron, south
central Jefferson Davis and southeastern Calcasieu Parishes through
715 AM CDT...
At 611 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holmwood to near Cameron to near Johnsons
Bayou. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Cameron, Grand Lake, Lacassine National Wildlife
Refuge, Lake Charles Regional Airport, Sabine National Wildlife,
Grand Chenier, Johnsons Bayou, Hacketts Corner, Heberts Marina,
Hackberry, Holly Beach, Creole, Sweet Lake, Gibbstown, Holmwood,
Carlyss, Bell City, Constance Beach and Rutherford Beach.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 30 and 36.
Interstate 210 between mile markers 3 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2978 9320 2977 9334 2980 9333 2976 9335
2977 9348 2974 9375 2970 9383 2996 9376
3008 9349 3028 9316 2993 9268 2964 9280
TIME...MOT...LOC 1111Z 329DEG 25KT 3009 9311 2987 9334 2973 9364
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 22, 6:56 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
656 AM CDT Sun May 22 2022
LAZ030-031-041-042-074-221245-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-
East Cameron LA-
656 AM CDT Sun May 22 2022
...Strong thunderstorms will impact portions of northeastern Cameron,
Jefferson Davis, southeastern Beauregard, eastern Calcasieu and
southwestern Allen Parishes through 745 AM CDT...
At 656 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fenton to near Iowa to near Lake Charles.
Movement was northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Charles, Jennings, Westlake, Welsh, Iowa, Kinder, Fenton,
Reeves, Lacassine National Wildlife Refuge, Hayes, Moss Bluff,
Buller, Buhler, Topsy, Lebleu Settlement, Gillis, Pine Island,
Thornwell, Leblanc and Holmwood.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 28 and 65.
Interstate 210 between mile markers 7 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 9286 3049 9318 3034 9339 3009 9310
2996 9294 3007 9280 3023 9263
TIME...MOT...LOC 1156Z 152DEG 11KT 3031 9288 3026 9304 3020 9313
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 22, 7:10 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
710 AM CDT Sun May 22 2022
LAZ052-073-074-221315-
West Cameron LA-Vermilion LA-East Cameron LA-
710 AM CDT Sun May 22 2022
...Strong thunderstorms will impact portions of northeastern Cameron
and southwestern Vermilion Parishes through 815 AM CDT...
At 708 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Beach to near Grand Chenier to near
Rockefeller Wildlife Range to 11 miles west of Pecan Island. Movement
was north at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cameron, Grand Lake, Grand Chenier, Lacassine National Wildlife
Refuge, Rockefeller Wildlife Range, Hacketts Corner, Creole, Heberts
Marina, Sweet Lake, Gibbstown, Hackberry and Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2977 9316 2977 9344 2985 9343 2980 9335
2987 9335 2985 9334 2989 9323 2990 9323
2997 9327 2988 9335 2987 9343 3005 9341
3005 9333 2997 9328 2998 9328 3005 9329
2995 9263 2982 9241 2957 9253
TIME...MOT...LOC 1208Z 189DEG 13KT 2976 9352 2974 9305 2966 9269 2961
9263
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 22, 8:23 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
823 AM CDT Sun May 22 2022
LAZ042-043-052-074-221400-
Acadia LA-Jefferson Davis LA-Vermilion LA-East Cameron LA-
823 AM CDT Sun May 22 2022
...A strong thunderstorm will impact portions of northeastern
Cameron, southeastern Jefferson Davis, southwestern Acadia and
northwestern Vermilion Parishes through 900 AM CDT...
At 823 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gueydan, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Arthur, Gueydan, Mermentau, Lacassine National Wildlife Refuge,
Klondike, Morse, Riceville, Wright, Egan, Thornwell, Lowry,
Estherwood, Florence Landing and Midland.
This includes Interstate 10 in Louisiana between mile markers 71 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3005 9299 3008 9291 3008 9289 3009 9289
3028 9246 2988 9231 2984 9281
TIME...MOT...LOC 1323Z 240DEG 48KT 3001 9255
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
17Special weather statement, May 22, 8:58 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
858 AM CDT Sun May 22 2022
LAZ043-044-052-221430-
Acadia LA-Lafayette LA-Vermilion LA-
858 AM CDT Sun May 22 2022
...A strong thunderstorm will impact portions of southwestern
Lafayette, southern Acadia and northeastern Vermilion Parishes
through 930 AM CDT...
At 858 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kaplan, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lafayette, Crowley, Abbeville, Scott, Rayne, Kaplan, Forked Island,
Erath, Delcambre, Duson, Maurice, Morse, Meaux, Esther, Wright, Mire,
Indian Bayou, Lyons Point, Ridge and Estherwood.
This includes Interstate 10 in Louisiana between mile markers 78 and
96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2977 9231 3018 9255 3038 9218 3036 9217
3035 9217 3033 9216 3032 9216 3032 9215
2994 9199
TIME...MOT...LOC 1358Z 240DEG 49KT 3005 9230
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
17The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:53 AM CDT | Special Weather Statement | LCH | Calcasieu | 67 min |
| May 22, 6:11 AM CDT | Small Craft Advisory | LCH | 10 hr | |
| May 22, 6:11 AM CDT | Special Weather Statement | LCH | Cameron | 64 min |
| May 22, 6:56 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 49 min |
| May 22, 7:10 AM CDT | Special Weather Statement | LCH | Cameron | 65 min |
| May 22, 7:35 AM CDT | Special Marine Warning | LCH | 55 min | |
| May 22, 8:23 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 37 min |
| May 22, 8:58 AM CDT | Special Weather Statement | LCH | Vermilion | 32 min |
| May 22, 9:35 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 25 min |
| May 22, 10:01 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.